Methods and Applications of Analysis

Volume 17 (2010)

Number 4

Inverse Problems for Nonlinear Delay Systems

Pages: 331 – 356

DOI: http://dx.doi.org/10.4310/MAA.2010.v17.n4.a2

Authors

H. T. Banks

Keri Rehm

Karyn Sutton

Abstract

We consider inverse or parameter estimation problems for general nonlinear nonautonomous dynamical systems with delays. The parameters may be from a Euclidean set as usual, may be time dependent coefficients or may be probability distributions across a population as arise in aggregate data problems. Theoretical convergence results for finite dimensional approximations to the systems are given. Several examples are used to illustrate the ideas and computational results that demonstrate efficacy of the approximations are presented.

Keywords

Nonlinear delay systems; inverse problems; uncertainty; computational methods

2010 Mathematics Subject Classification

34C55, 34G20, 34K06, 34K28, 34K29, 93C10

Full Text (PDF format)